# SDR 2004FA0000193

- Difficulty date: February 11, 2004
- Submitted: February 11, 2004
- Operation: General aviation
- Aircraft: N6465A
- Make and model: Cessna 182
- Aircraft serial: 33265
- System (JASC): 5521 · Elevator, Spar/Rib
- Part: Spar
- Part number: 0732000153
- Condition: Cracked
- Location: Left Elevator
- Part time: 3,053 hours
- Component: Elevator, Cessna
- Component part number: 0732000154
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION WHAT APPEARED TO BE A DENT WAS FOUND ON THE LOWER LEADING EDGE SKIN OF THE LEFT ELEVATOR. THIS (DENT) WAS CROSSED BY A CRACK.  EXCESSIVE MOVEMENT OF THE ELEVATOR HORN WAS NOTED WHEN THE ELEVATOR WAS FLEXED. FURTHER INSPECTION REVEALED A CRACK ACROSS THE SPAR 1.5 INCH OB OF THE OB HINGE BRACKET. THERE IS EVIDENCE ON THE TIP OF THE ELEVATOR OF (HANGAR RASH), THAT CONTACT EVIDENTLY WAS SEVERE ENOUGH TO BUCKLE THE ELEVATOR AT THE HINGE CAUSING THE SPAR TO FAIL.
